Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pregnant, have severe vomiting, no relief with Emeset, doxinate. Will excess of Emeset affect pregnancy?

Hello doctor, Iam in 5th month of my pregnancy. due to more vomitings my doctor suggested me Emeset and doxinate tablets for vomotings. im continuing still .. even one day i skipped also im getting more vomotings.. now only i got to know i should not take more emeset tablet. is this emeset tablet will effect any my pregnancy or to my baby?
Asked On : Thu, 11 Oct 2012
Answers:  2 Views:  399
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Hello there..

Thanks for writing to us.

The condition your are suffering from is hyperemesis gravidarum where in there is more than acceptable vomitting in pregnancy.

Most of the physiological vomitting resolve after first trimester ie third month. You can continue with emeset tablets which contains odansetron and is widely used for vomitting in pregnancy though safety is not yet 100% proved. But no serious side effects have been noted. You have finished your first trimester so it should not harm your baby in anyway now.

There is no harm to the baby from these tablets.

To avoid nausea and vomitting , you can adapt to following measures like you should change your diet by eating more protein and complex carbohydrates, such as nuts, cheese and crackers, and milk. It's best to eat these foods in small portions, several times throughout the day. You should also avoid eating fatty foods, drink plenty of water, and get as much rest as possible. Avoid water intake as soon as you get up in the morning from bed. Try taking something dry like biscuits or bread to avoid nausea. An hour or two later, you can have tea or water.

I hope you are visiting your gynecologist regularly and must have taken an ultrasound abdomen to rule out surgical causes of vomitting like gall bladder stones or other Gastrointestinal disorders. Besides A serum TSH is also important to rule out thyroid disorders which also can present with excess vomitting in pregnancy.

Hope you recover soon.

take care.

Answered: Thu, 11 Oct 2012
I find this answer helpful
OBGYN Dr. Rakhi Tayal's  Response
Thanks for writing to us.
The tablets you are taking for vomiting are safe and canm be taken for symptomatic relief. This pregnancy induced vomiting usually subsides after 4 completed months of pregnancy.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal
Answered: Thu, 11 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor